Increase in Mg Results in Decrease in Blood Level
(Johns Creek, GA)
Hi Wray, I am a 59 year old whose regimen for many years consisted of 20 mg. of progesterone cream, Femring, and 10 mg. of testosterone cream. However, I was experiencing low libido, hair loss, sleep loss, and memory issues.
My endocrinoligist changed the regimen to a 1mg estradiol/5 mg testosterone in the a.m. and 2mg estradiol/50 mg of progesterone in the p.m. After three blood tests over a 16-week period my progesterone dropped from 1.1 ng/mL (before regimen change) to .5 ng/mL and .6 ng/mL respectively. How is that possible - an increase of 150% in mgs to a 50% decrease in the blood level. Three days ago I purchased USP grade progesterone and applied 1/4 tsp. (20 mg.) in the a.m. The next day I felt fantastic; however, I had insomnia that night. This morning I applied 1/8 tsp. I'll see if this cut back works which would be 60 mg daily. For sure, 50 mg. is not enough. So, what could explain the drop in the blood level?